Alert archive / South Carolina / Wind Advisories in 2022

Wind Advisory 3, NWS Columbia, SC

November 10, 20225 counties in Georgia; 18 counties in South Carolina

NWS Columbia, SC issued this wind advisory at Nov 10, 2022, 5:18 AM EST for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Nov 10, 2022, 7:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2022, 5:18 AM EST (10:18 UTC)
In effect from
Nov 10, 2022, 7:00 PM EST
Expired
Nov 11, 2022, 4:38 PM EST
In force
22 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS72 KCAE 101018
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
518 AM EST Thu Nov 10 2022

GAZ040-063>065-077-SCZ018-020-021-025>028-030-035-037-041-115-116-
135>137-110000-
/O.NEW.KCAE.WI.Y.0003.221111T0000Z-221112T0000Z/
/O.CON.KCAE.LW.Y.0016.000000T0000Z-221111T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-
Calhoun-Bamberg-Northern Lancaster-Southern Lancaster-
Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, McCormick, Clarks Hill, Newberry, Winnsboro,
Winnsboro Mills, Edgefield, Johnston, Murphys Estates, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Batesburg-Leesville, Columbia, Aiken, 
North Augusta, Barnwell, Williston, Blackville, St. Matthews, 
Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Elgin, 
Lancaster Mill, North, Springfield, Neeses, Orangeburg, 
Brookdale, Holly Hill, Bowman, Branchville, Elloree, Santee, 
and Eutawville
518 AM EST Thu Nov 10 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...

* WHAT...For the Lake Wind Advisory, northeast winds 10 to 20
  knots with gusts up to 30 knots. For the Wind Advisory,
  southeast winds 15 to 20 mph with gusts up to 40 mph expected
  tonight and Friday.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the Lake Wind Advisory, until 7 PM EST this 
  evening. For the Wind Advisory, from 7 PM this evening to 7 PM 
  EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SCZ016-022-029-031-038-110000-
/O.EXT.KCAE.LW.Y.0016.000000T0000Z-221112T0000Z/
Chesterfield-Kershaw-Lee-Sumter-Clarendon-
Including the cities of Cheraw, Pageland, Camden, Lugoff, Elgin, 
Bishopville, Sumter, Manning, and Summerton
518 AM EST Thu Nov 10 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Northeast winds 15 to 20 knots with gusts up to around 30 
  knots expected.

* WHERE...Portions of the eastern Midlands and Pee Dee.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
3 follow-up statements
955 
WWUS72 KCAE 101512
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1012 AM EST Thu Nov 10 2022

SCZ016-022-029-031-038-110115-
/O.EXA.KCAE.WI.Y.0003.221111T0000Z-221112T0000Z/
/O.EXT.KCAE.LW.Y.0016.000000T0000Z-221111T0000Z/
Chesterfield-Kershaw-Lee-Sumter-Clarendon-
Including the cities of Cheraw, Pageland, Camden, Lugoff, Elgin, 
Bishopville, Sumter, Manning, and Summerton
1012 AM EST Thu Nov 10 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...

* WHAT...For the Lake Wind Advisory, northeast winds 10 to 15 mph
  with gusts up to 30 mph. For the Wind Advisory, southeast winds
  15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of central South Carolina.

* WHEN...For the Lake Wind Advisory, until 7 PM EST this 
  evening. For the Wind Advisory, from 7 PM this evening to 7 PM 
  EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ040-063>065-077-SCZ018-020-021-025>028-030-035-037-041-115-116-
135>137-110115-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-221111T0000Z/
/O.CON.KCAE.WI.Y.0003.221111T0000Z-221112T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-
Calhoun-Bamberg-Northern Lancaster-Southern Lancaster-
Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, McCormick, Clarks Hill, Newberry, Winnsboro,
Winnsboro Mills, Edgefield, Johnston, Murphys Estates, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Batesburg-Leesville, Columbia, Aiken, 
North Augusta, Barnwell, Williston, Blackville, St. Matthews, 
Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Elgin, 
Lancaster Mill, North, Springfield, Neeses, Orangeburg, 
Brookdale, Holly Hill, Bowman, Branchville, Elloree, Santee, 
and Eutawville
1012 AM EST Thu Nov 10 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY...

* WHAT...For the Lake Wind Advisory, northeast winds 10 to 15 mph
  with gusts up to 30 mph. For the Wind Advisory, southeast winds
  15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the Lake Wind Advisory, until 7 PM EST this 
  evening. For the Wind Advisory, from 7 PM this evening to 7 PM 
  EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

crl
789 
WWUS72 KCAE 102356
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
656 PM EST Thu Nov 10 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-111300-
/O.EXP.KCAE.LW.Y.0016.000000T0000Z-221111T0000Z/
/O.CON.KCAE.WI.Y.0003.221111T0000Z-221112T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
656 PM EST Thu Nov 10 2022

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From 7 PM this evening to 7 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
354 
WWUS72 KCAE 112138
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
438 PM EST Fri Nov 11 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-112245-
/O.CAN.KCAE.WI.Y.0003.000000T0000Z-221112T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
438 PM EST Fri Nov 11 2022

...WIND ADVISORY IS CANCELLED...

As the remnants of Nicole continue to move further away from the
area, winds have been steadily decreasing. Therefore, the wind
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Nov 10, 5:18 AM EST, 0 minutes earlier.

Area forecast discussion, Nov 10, 5:18 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
518 AM EST Thu Nov 10 2022

.SYNOPSIS...
Conditions begin to deteriorate on Thursday as moisture from
Hurricane Nicole is expected to move into the region. Moderate to
heavy rain with some gusty winds are expected starting Thursday
afternoon, lasting into Friday. Much cooler and drier weather will
fill in behind this system for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Overview: Hurricane Nicole will weaken and approach the area
this afternoon, quickly increasing showers and storm coverage
by this evening.

Hurricane Nicole made landfall along the central Florida
coastline this morning and will continue to move to the
northwest through this evening. Cloud cover and moisture will
continue to increase this morning ahead as Nicole pushes north.
PWAT's will steadily approach 2" by this afternoon as
southeasterly flow strengthens at low-mid levels. There is good
agreement across the HREF members that dry air should prevent
any measurable precip through roughly 16z across the southern
Midlands and CSRA. So PoPs remain low through this point and
then steadily ramp up through the afternoon. Shower activity
will increase in coverage from southeast to northwest by this
evening with heavy rainfall rates expected at times. Winds will
remain gusty throughout the day, still generally out of the
northeast, 10-15 mph with gusts up to 30 mph with a Lake Wind
Advisory in place.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Overview: Heavy rain expected overnight, 1-1.5", with gusty
winds to near 40 mph possible. A few tornadoes are also
possible, mainly in the eastern Midlands. Only notable forecast
change is a slight decrease in total rainfall and higher
confidence in a few tornadoes.

Shower coverage will remain widespread overnight, with the
heaviest period of rain likely between 8pm and 4am for most of the
area as a series of strong convective bands push through. The
tornado threat will become more likely by this evening and
especially overnight as 1km-3km flow increases out of the
southeast, pushing 0-1 km shear up over 40 knots. Instability
will remain limited, for much of the event, but will be still
sufficient for tornadoes with 100-300 J/kg of SB CAPE progged in
the majority of forecast soundings. The most favorable areas
for a few tornadoes is across the eastern Midlands where
instability will be maximized along with the most backed low
level flow (so highest helicity); SPC continued their slight
risk in these areas. The majority of the storm total rainfall
will fall by early Friday morning, generally between 1-2". The
wind threat will also increase thanks to some stronger
925m-850mb flow and mixing with showers starting Thursday
evening. A Wind Advisory is place for the CSRA and central
Midlands from 7pm Thursday through 7pm Friday, for frequent
gusts to 40 mph possible. With weaker winds expected in the
eastern Midlands overall, continued a Lake Wind for our eastern
counties.

A relative lull in activity is expected for the late morning and
early afternoon on Friday as some drier air begins to wrap in
aloft ahead of the low-mid level circulation. Some showers will
likely linger around but with weaker rain rates than the
overnight convection. The tornado threat will remain possible,
but decreasing in probability throughout the day as the
convection will become less widespread. Winds will remain gusty,
again up towards 40 mph. A last wave of moisture and showers
will then move through Friday afternoon into the evening,
associated with the circulation itself. Fairly limited
accumulation is expected with this however, up to 0.5", but
winds will pick up during this time and hence keeping the Wind
Advisory through 7pm Friday. Rain chances will rapidly decrease
Friday night into Saturday morning as dry fills in quickly.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
After Nicole quickly exits by early Saturday, a drier and much
cooler pattern is expected to settle in for the weekend. There
is good agreement in the GEFS and EC members (reflected in the
NAEFS) for below average temps through Monday with low precip
chances as deep troughing remains to our east. The next
potential system of note enters the picture by the middle of
next. Uncertainty is obviously high, but a consistent signal is
there in the blend and ensembles for a quickly developing low
and frontal passage.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
VFR early, then deteriorating conditions late tonight and
Thursday.

Satellite imagery and observations showing lower cigs along the
coast pushing inland as Nicole approaches the FL coast. Nicole
will move over the FL peninsula today then turn north and east
impacting our area this evening through Friday. Guidance in
reasonable agreement showing gradually deteriorating conditions
through the day with bands of rain also moving into the region
this afternoon reducing vsbys and overspreading the region. Cigs
expected to drop to IFR after 19z-21z with MVFR/IFR vsbys in
rain continuing through the evening. Winds should be breezy from
the northeast around 10 to 15 knots with gusts over 20 knots and
gradually shift to the east and southeast late afternoon and
this evening.

EXTENDED AVIATION OUTLOOK...Breezy to windy conditions expected,
along with rainfall and IFR to MVFR conditions Thursday night
and Friday. Decreasing wind and rainfall chances Friday night,
but MVFR to IFR CIG restrictions may linger. No significant
impacts to aviation expected Sat through Mon.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 7 PM EST this evening for GAZ040-
     063>065-077.
     Wind Advisory from 7 PM this evening to 7 PM EST Friday for
     GAZ040-063>065-077.
SC...Lake Wind Advisory until 7 PM EST this evening for SCZ018-020-
     021-025>028-030-035-037-041-115-116-135>137.
     Wind Advisory from 7 PM this evening to 7 PM EST Friday for
     SCZ018-020-021-025>028-030-035-037-041-115-116-135>137.
     Lake Wind Advisory until 7 PM EST Friday for SCZ016-022-029-
     031-038.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

Nearby

Wind Advisories in South Carolina, 2022Wind Advisories in Georgia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.